# SDR 2003UALA00539

- Difficulty date: July 6, 2003
- Submitted: July 15, 2003
- Operation: Air carrier
- Aircraft: N774UA
- Make and model: Boeing 777222
- Aircraft serial: 26936
- Aircraft time: 30,521 hours, 6,709 cycles
- Engine: Pwa PW4077
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Warning System
- Condition: Activated
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, J, A

## Discrepancy

LOST LEFT OIL QUANTITY AND PRESSURE.  ENGINE SHUTDOWN.  THE MAIN GEARBOX IDLER SHAFT BEARING FAILED AT ITS INNER RACE.  CONFIGURATION WAS POST SB PW4G-112-72-149.  THIS SB WAS INTRODUCED TO PREVENT SPINNING OF THE SPUR GEAR ON THE OUTER RACE.  FAILURE OF THE INNER RACE ALLOWED THE REMAINDER OF THE BEARING AND SPUR GEAR TO SPIN ON THE IDLER SHAFT. THEREFORE, DRIVE TORQUE TO THE DE-OILER WAS LOST. THIS RESULTED IN OIL EXITING THE ENGINE THROUGH THE OVERBOARD BREATHER PORT.
